Weight gain is a possible side effect of many antidepressant drugs. While each person responds to antidepressant treatment differently, the following antidepressants may be more likely to cause weight gain during your treatment. TCAs were some of the first drugs approved to treat depression. They aren’t prescribed as often anymore because newer treatments cause fewer side effects. Weight gain was a common reason people stopped treatment with these types of antidepressants, according to a 1984 study. Still, TCAs can be effective in people who don’t respond to other types of antidepressant drugs, despite the unwanted side effects. Doctors prescribe MAOIs most often when other antidepressants don’t work due to certain side effects and safety concerns. cipro nausea treatment Seeking help for depression -- and following through with antidepressant medication -- is a courageous and important first step on the road to recovery. But too often, those who take that step find themselves faced with another troubling problem: weight gain. Experts say that for up to 25% of people, most antidepressant medications -- including the popular SSRI (selective serotonin reuptake inhibitor) drugs like Lexapro, Paxil, Prozac, and Zoloft -- can cause a weight gain of 10 pounds or more. "This is a phenomenon that I first noticed years ago when Prozac first came on the market. It didn't initially show up in the clinical trials because most of them were eight to 12 weeks in length, and the weight gain generally occurs with longer use. But it's definitely one of the side effects of this and other antidepressant medications," says Norman Sussman, MD, a psychiatrist and associate dean for postgraduate medical programs at the NYU School of Medicine. A review published in 2003 in the Cleveland Clinic Journal of Medicine stated that while weight gain is a possible side effect with SSRI antidepressant drugs, it may be more likely to occur after six months or more of use. Buy viagra quick delivery Valtrex monograph Answers - Posted in zoloft, obesity, anxiety - Answer I just spoke to my doctor about this today. I have put on 20 lbs and I've. what are prednisolone eye drops used for Aug 14, 2018. Some of the common drugs for depression and autoimmune diseases, like Zoloft, prednisone, and other antidepressants or corticosteroids. Learn about the challenge of weight gain when treating depression and which antidepressants may be best if you would also like to lose weight. I want to know if weight gain is a side affect or I am just one happy SOB that just loves to eat. I have put on 20 lbs and I've been on 150mg for about 1 1/2 years. I love that I’m anxiety free but the weight gain is starting to depress me. Five years ago I started on Zoloft, gained 8 lbs in one month, 15 by the second month, and 30 lbs. I'm only 5'2" so 30 lbs is like 60 on me. I began taking it after I had my daughter about 8 months ago. I am slowly coming of this drug only because of weight gain. I had bariatric surgery 4 years ago and this is the biggest I’ve been in 3 years. I was placed on Zoloft 100mg about 5 years ago for severe depression after the loss of my mother. I have now stopped the Zoloft and am beginning the journey of losing this weight by diet and exercise. Wellbutrin: Very common (10% or more): Weight loss greater than 2.3 kg (up to 28%)Trintellix: Common (1% to 10%): Decreased appetite/weight loss Best regards, Wildcat I've actually been forced recently to stop taking this medication because of some insurance issues. Currently on 75mg daily, forced on Lipitor, and Sex just forget that. Brett Court hi I have also seen huge weight gain on taking these pills I have not changed anything I do eating wise but the weight is just piling on and this is making me more depressed as I used to suffer with anorexia so its not a good combo for me I've been on 25 mg of Zoloft for 6 months. Normally by February I can lose the usual 8-10 lb holiday weight gain. My doctor told me I'm ok with my blood work, but my iron is low. I topped the scales at 200 lbs while taking the drug and my usual BP of 120/70 rose up to 140/90 due to weight gain. Then two years ago I started crying uncontrollably (overly emotional) so I went back on it and the weight gain persists. You can control how MUCH you gain to a degree but if you're sensitive to the drug some weight gain is inevitable. I have read here mostly people losing weight but not gaining weight. If the sertraline is making you feel good, i would not stop it. There are other meds out there that do not cause weight gain. At the beginning of the year I had gained about 12 lbs, which wasn’t a huge red flag since I hosted most of the holidays at my house and did over eat but here we are 8 weeks later and I’ve put on another 8 lbs. BTW, diet and exercise have little to do with weight gain... in fact, almost ALL psychotropic drugs have this propensity. I read somewhere that this an Zoloft do block the messages sent from your stomach and brain that you are full. I go to the gym as often as possible and have stopped eating most sweets and avoid fried food as well. It's a total lifestyle change, but with discipline and persistents it can be done. I started on 50mg at the end of October and by December I was on 100mg. You would think the weight gain would be motivation for me to exercise but nope I can't get the energy or motivation going. I’ve been on Zoloft for 2 years now and I also gained weight. I am depressed by the weight gain also and trying to find the energy to workout. I half the 100mg tabs and started doing that a year ago to cut back. Everyone reacts differently to every medication but gaining weight on one doesn't mean you'll gain weight on another. I am craving sweets and carbs and never feel satisfied or full. My doctor said he wants to try me on Prozac since they're in the same family. It did the same for me, but weight gain I feel like it creepy up on me. I've always been thin to the point of being able to eat whatever I want and not exercise (about 115 lbs). I had thought my weight gain was still just leftover from my pregnancy.. He said Prozac is the only one that he knows of that doesn't cause weight gain in this class of drug. but I had done anything and everything to try and control it. Sertraline, or Zoloft, is typically a weight-neutral medication, meaning it does not cause any weight gain or loss, according to an article published in Psychology Today. However, in some people it can lead to weight changes. If depression led to weight loss, then weight gain while taking Zoloft may be due to improvement of depression symptoms. But if your weight gain is unwanted, you can prevent it. Remember that adults typically gain weight every year, even if they are not taking medications. Reduce the typical amount of calories you're eating. Eat more low-calorie foods, such as fruits and vegetables. Increase the fiber in your diet by eating more whole grains and legumes. Ask your doctor if you're ready to stop taking Zoloft after six months. Zoloft gain weight Why SSRIs Cause Weight Gain and What to Do About It - Verywell Mind, Ways to Lose Weight Gain Caused by Medication - Healthline Buy propecia us Inderal 60 mg er Buy generic viagra usa blog Kamagra side effects high blood pressure Everything You Need to Know About Antidepressants That Cause Weight Gain. Medically reviewed by Timothy J. Legg, PhD. Zoloft fluoxetine Prozac Antidepressants That Cause Weight Gain - Healthline The Best Antidepressants to Avoid Weight Gain Does Zoloft Sertraline Cause Weight Gain? - I found this forum in my search for answers to my unexplained and excessive weight gain while taking Zoloft. I've been on this medication for 8 months now. sildenafil 20 mg walmart I been on zoloft for 2 months 2 weeks still have days of depression and bad thoughts long should it take to work ? also weight gain sexual side. Zoloft Sertraline is an antidepressant medication that has been around since 1991. It functions as an SSRI selective-serotonin reuptake inhibitor to.